Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 440, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 26, 2012, 4:11 PM CDT for Butler County, Stoddard County, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2012, 4:11 PM CDT (21:11 UTC)
- Expired
- Sep 26, 2012, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Butler County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 132 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 4:27 PM CDT | HAIL 1.25 | 5 Nne Qulin, MO | REPORTED AT INTERSECTION OF HIGHWAY AA AND COUNTY ROAD 629 IN BROSELEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
706 WUUS53 KPAH 262111 SVRPAH MOC023-207-262145- /O.NEW.KPAH.SV.W.0440.120926T2111Z-120926T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 411 PM CDT WED SEP 26 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BUTLER COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN STODDARD COUNTY IN SOUTHEAST MISSOURI... * UNTIL 445 PM CDT. * AT 407 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF HARVIELL...OR 8 MILES SOUTH OF POPLAR BLUFF...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... QULIN...FISK AND DUDLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3689 9009 3669 8996 3654 9039 3670 9049 TIME...MOT...LOC 2111Z 243DEG 20KT 3667 9034 WIND...HAIL 60MPH 1.50IN $$
1 follow-up statement
969 WWUS53 KPAH 262128 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 428 PM CDT WED SEP 26 2012 MOC023-207-262145- /O.CON.KPAH.SV.W.0440.000000T0000Z-120926T2145Z/ BUTLER MO-STODDARD MO- 428 PM CDT WED SEP 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN STODDARD AND EAST CENTRAL BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 445 PM CDT... AT 426 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF FISK...OR 11 MILES SOUTHEAST OF POPLAR BLUFF...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3661 9024 3670 9034 3689 9009 3669 8996 TIME...MOT...LOC 2128Z 246DEG 23KT 3671 9021 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:39 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 26, 3:39 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 339 PM CDT WED SEP 26 2012 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 337 PM CDT WED SEP 26 2012 AS A FRONTAL BOUNDARY/SURFACE TROUGH DROPS SLOWLY SOUTHWARD TOWARD OUR CWA...SHOWER AND THUNDERSTORM DEVELOPMENT WILL CONTINUE TO PROPAGATE TO THE SOUTH AND EAST THIS AFTERNOON AND OVERNIGHT. AREAS SOUTH AND EAST OF THE MORNING AND EARLY AFTERNOON CONVECTION HAVE WARMED UP NICELY...AND THEREFORE HAVE DESTABILIZED NICELY. THIS COMBINED WITH SFC DEWPOINTS IN THE MID TO UPPER 60S AND AMPLE 0-6KM SHEAR WILL SUPPORT THE POSSIBILITY OF A FEW STORMS BECOMING SEVERE. THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER AN ISOLATED TORNADO OR TWO IS NOT OUT OF THE QUESTION. ANY OF THE STRONGER STORMS THIS AFTERNOON COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL...BUT THE EXPECTED AXIS OF ADDITIONAL RAINFALL SHOULD BE SOUTH AND EAST OF THE HEAVY RAINFALL LAST NIGHT AND THIS MORNING...THEREFORE NO PLANS FOR A FLASH FLOOD WATCH AT THIS TIME. ON THURSDAY THE AFOREMENTIONED BOUNDARY WILL BECOME STATIONARY E-W ACROSS OUR CWA...AND WILL WAFFLE BACK AND FORTH ACROSS OUR CWA THROUGH FRIDAY. THIS COMBINED WITH MULTIPLE RIPPLES OF UPPER LEVEL ENERGY STREAKING ACROSS THE REGION WILL GENERATE CHANCES OF PRECIPITATION FOR MOST IF NOT ALL OF THE CWA EACH PERIOD. FRIDAY NIGHT THE BOUNDARY WILL FINALLY GET PUSHED SOUTHWARD BY HIGH PRESSURE BUILDING INTO THE AREA...SO PRECIP CHANCES WILL DIMINISH FROM NORTH TO SOUTH DURING THAT PERIOD. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 337 PM CDT WED SEP 26 2012 THE LONG TERM APPEARS DRY AS A SLOW MOVING SURFACE HIGH PASSES ACROSS THE OHIO VALLEY. WITH EACH SUCCESSIVE MODEL RUN...PRECIP CHANCES GET LOWER FOR SATURDAY MORNING. WILL HOLD ONTO A SLIGHT CHANCE IN FAR SOUTHERN COUNTIES SATURDAY MORNING...BUT THE TREND HAS BEEN FOR A QUICKER ENDING TO THE PRECIP. GENERALLY CLEAR SKIES ARE EXPECTED THEREAFTER...WITH TEMPERATURES A LITTLE BELOW NORMAL FOR THIS TIME OF YEAR UNTIL A WARMING TREND AROUND THE MIDDLE OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1226 PM CDT WED SEP 26 2012 VFR CONDITIONS SHOULD PREVAIL EARLY AT ALL SITES ALTHOUGH A VCSH/VCTS IS POSSIBLE AFTER 20Z. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM 06Z ON WITH THE POSSIBILITY OF MVFR CIGS AND VSBYS IN THUNDERSTORMS. SOUTH TO SOUTHWEST WINDS AOB 10 KTS WILL BECOME VARIABLE AOB 5 KTS BY 06Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX....MY
Hazardous weather outlook, Sep 26, 12:58 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1258 PM CDT WED SEP 26 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271800- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1258 PM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST ACROSS THE WESTERN AND NORTHERN SECTIONS OF THE QUAD STATE REGION. SMALLER CHANCES OF THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF THE AREA THIS AFTERNOON AND EVENING...HOWEVER THERE IS A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE GENERALLY EAST OF A LINE FROM MCLEANSBORO TO METROPOLIS ILLINOIS TO MURRAY KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ANY STORMS THAT BECOME SEVERE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TONIGHT. SEVERE WEATHER IS NOT EXPECTED OVERNIGHT...BUT LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING. SEVERE WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JP
In the hours before
Special weather statement, Sep 26, 1:13 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 113 PM CDT WED SEP 26 2012 MOZ100-107>109-261900- BUTLER MO-CARTER MO-RIPLEY MO-WAYNE MO- 113 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WAYNE...NORTHEASTERN RIPLEY...SOUTHEASTERN CARTER AND NORTHERN BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 200 PM CDT... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ABOUT 15 MILES WEST OF POPLAR BLUFF...MOVING NORTHEAST AT 30 MPH. THE LINE OF STORMS EXTENDED FROM NEAR HENDRICKSON TO 4 MILES NORTH OF DONIPHAN. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... POPLAR BLUFF...WAPPAPELLO LAKE AREA...BRUSH ARBOR...HARVIELL... WILLIAMSVILLE...HENDRICKSON...SHOOK AND ROMBAUER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MY
Local storm report, Sep 26, 1:48 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 7 NW POPLAR BLUFF 36.84N 90.50W
09/26/2012 M0.75 INCH BUTLER MO TRAINED SPOTTER
&&
K. SMITHLocal storm report, Sep 26, 2:17 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
217 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL WAPPAPELLO 36.94N 90.27W
09/26/2012 M0.75 INCH WAYNE MO TRAINED SPOTTER
DIME SIZE HAIL LASTED APPROXIMATELY TWO MINUTES ON THE
NORTH END OF LAKE WAPPAPELLO DAM.
&&
K. SMITHSpecial weather statement, Sep 26, 2:35 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 235 PM CDT WED SEP 26 2012 ILZ088-089-092-093-MOZ086-087-110-111-262015- ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-JOHNSON IL-PULASKI IL-SCOTT MO-STODDARD MO-UNION IL- 235 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER...SOUTHERN UNION... NORTHWESTERN PULASKI AND WESTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN STODDARD...SCOTT...SOUTHERN CAPE GIRARDEAU AND SOUTHEASTERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 315 PM CDT... AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUTCHTOWN TO PUXICO...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CAPE GIRARDEAU...CHAFFEE...SCOTT CITY...ORAN...BENTON...BELL CITY...DONGOLA...TAMMS...THEBES...COMMERCE AND ULLIN. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MY
Special weather statement, Sep 26, 3:12 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 312 PM CDT WED SEP 26 2012 ILZ085-088-089-092>094-262100- ALEXANDER IL-JOHNSON IL-MASSAC IL-PULASKI IL-UNION IL-WILLIAMSON IL- 312 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALEXANDER...SOUTHERN WILLIAMSON...EASTERN UNION...NORTHERN PULASKI...NORTHWESTERN MASSAC AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL 400 PM CDT... AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COBDEN TO TAMMS... AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... VIENNA...DONGOLA...GOREVILLE...KARNAK...LAKE OF EGYPT AREA...PULASKI...ULLIN...AND NEW GRAND CHAIN. MY
Special weather statement, Sep 26, 3:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 357 PM CDT WED SEP 26 2012 MOZ109-110-262145- BUTLER MO-STODDARD MO- 357 PM CDT WED SEP 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STODDARD AND BUTLER COUNTIES IN SOUTHEAST MISSOURI UNTIL 445 PM CDT... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARVIELL...OR 10 MILES SOUTH OF POPLAR BLUFF...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... POPLAR BLUFF...FISK AND ROMBAUER. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 1:54 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard, Wayne | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.